×

zbMATH — the first resource for mathematics

Generic representation theory of finite fields in nondescribing characteristic. (English) Zbl 1354.18001
Soient \(\mathbb{F}\) un corps fini de caractéristique \(p\) et \(K\) un anneau commutatif; notons \(\mathrm{Rep}(\mathbb{F};K)\) la catégorie des foncteurs des \(\mathbb{F}\)-espaces vectoriels de dimension finie vers les \(K\)-modules.
Comme la théorie des représentations des groupes linéaires sur \(\mathbb{F}\), à laquelle elle est étroitement liée (N. Kuhn emploie d’ailleurs le terme de représentations génériques dans sa série d’articles [N. J. Kuhn, Am. J. Math. 116, No. 2, 327–360 (1994; Zbl 0813.20049); \(K\)-Theory 8, No. 4, 395–428 (1994; Zbl 0830.20065); \(K\)-Theory 9, No. 3, 273–303 (1995; Zbl 0831.20057)] consacrée à l’étude de \(\mathrm{Rep}(\mathbb{F};K)\) dans le cas \(K=\mathbb{F}\)), le comportement de cette catégorie diffère profondément selon que \(K\) est de caractéristique \(p\) (dit d’équicaractéristique) ou que \(p\) est inversible dans \(K\).
Le cas d’équicaractéristique a été, de loin, le plus étudié. En effet, on y dispose d’une notion féconde de foncteur polynomial (voir par exemple l’article de synthèse [T. Pirashvili, in: Séminaire Bourbaki. Volume 1999/2000. Exposés 865–879. Paris: Société Mathématique de France. 369–388, Exp. No. 877 (2002; Zbl 0999.19003)]) – tandis que, lorsque \(p\) est inversible dans \(K\), seuls les foncteurs constants sont polynomiaux (voir par exemple la Proposition 3.3) – ; de plus, des liens profonds avec les modules instables sur l’algèbre de Steenrod ont été mis en évidence [H.-W. Henn et al., Am. J. Math. 115, No. 5, 1053–1106 (1993; Zbl 0805.55011)].
N. Kuhn se penche ici sur le cas où \(p\) est inversible dans \(K\). En s’appuyant sur l’article [L. G. Kovács, Proc. Am. Math. Soc. 116, No. 4, 911–919 (1992; Zbl 0765.16008)] qui étudie la \(K\)-algèbre \(K[M_n(\mathbb{F})]\) des monoïdes de matrices \(M_n(\mathbb{F})\) (dont il montre l’isomorphisme avec un produit direct d’algèbres de groupes du type \(\mathrm{GL}_i(\mathbb{F})\) avec \(i\leq n\)), l’auteur montre que \(\mathrm{Rep}(\mathbb{F};K)\) est alors équivalente au produit sur les entiers \(n\geq 0\) de la catégorie des \(K[\mathrm{GL}_n(\mathbb{F})]\)-modules. En particulier, si \(K\) est un corps de caractéristique nulle, \(\mathrm{Rep}(\mathbb{F};K)\) est semi-simple.
L’article se clôt en notant l’analogie entre la décomposition obtenue et un résultat de décomposition classique (et plus facile combinatoirement) pour les foncteurs sur une catégorie ensembliste appropriée.

MSC:
18A25 Functor categories, comma categories
20G05 Representation theory for linear algebraic groups
20G40 Linear algebraic groups over finite fields
20M30 Representation of semigroups; actions of semigroups on sets
16D90 Module categories in associative algebras
PDF BibTeX Cite
Full Text: DOI arXiv
References:
[1] Betley, S., Stable K-theory of finite fields, J. K-Theory, 17, 103-111, (1999) · Zbl 0929.19002
[2] Church, T.; Ellenberg, J. S.; Farb, B., FI-modules: a new approach to stability for \(S_n\)-representations, (June 2012), preprint available at
[3] Djament, A., Homologie stable des groupes á coefficients polynomiaux, notes from a 2012 workshop in Nantes on functor cohomology, available at · Zbl 1338.18011
[4] Eilenberg, S.; MacLane, S., On the groups \(H(\Pi, n)\) II, Ann. Math., 60, 49-139, (1954) · Zbl 0055.41704
[5] Faddeev, D. K., Representations of the full semigroup of matrices over a finite field, Dokl. Akad. Nauk SSSR, 230, 1290-1293, (1976)
[6] Franjou, V.; Friedlander, E. M.; Skorichenko, A.; Suslin, A., General linear and functor cohomology over finite fields, Ann. Math., 150, 663-728, (1999) · Zbl 0952.20035
[7] Franjou, V.; Lannes, J.; Schwartz, L., Autor de la cohomologie de MacLane des corps finis, Invent. Math., 115, 513-538, (1994) · Zbl 0798.18009
[8] Friedlander, E. M.; Suslin, A., Cohomology of finite group schemes over a field, Invent. Math., 127, 209-270, (1997) · Zbl 0945.14028
[9] Helmstutler, R., Quillen equivalent categories of functors, (2004), University of Virginia, Ph.D. dissertation · Zbl 1286.55008
[10] Helmstutler, R., Conjugate pairs of categories and Quillen equivalent stable model categories of functors, J. Pure Appl. Algebra, 218, 1302-1323, (2014) · Zbl 1286.55008
[11] Henn, H.-W.; Lannes, J.; Schwartz, L., The categories of unstable modules and unstable algebras modulo nilpotent objects, Amer. J. Math., 115, 1053-1106, (1993) · Zbl 0805.55011
[12] Kovács, L. G., Semigroup algebras of the full matrix semigroup over a finite field, Proc. Amer. Math. Soc., 116, 911-919, (1992) · Zbl 0765.16008
[13] Kuhn, N. J., Generic representation theory of the finite general linear groups and the Steenrod algebra: I, Amer. J. Math., 116, 327-360, (1994) · Zbl 0813.20049
[14] Kuhn, N. J., Generic representations of the finite general linear groups and the Steenrod algebra: II, J. K-Theory, 8, 395-428, (1994) · Zbl 0830.20065
[15] Kuhn, N. J., Generic representations of the finite general linear groups and the Steenrod algebra: III, J. K-Theory, 9, 273-303, (1995) · Zbl 0831.20057
[16] Kuhn, N. J., The generic representation theory of finite fields: a survey of basic structure, (Infinite Length Modules, Proc. Bielefeld, 1998, Trends in Mathematics, (2000), Birkhäuser), 193-212 · Zbl 0980.20033
[17] Kuhn, N. J., A stratification of generic representation theory and generalized Schur algebras, J. K-Theory, 26, 15-49, (2002) · Zbl 1039.20027
[18] Okniński, J.; Putcha, M. S., Complex representations of matrix semigroups, Trans. Amer. Math. Soc., 323, 563-581, (1991) · Zbl 0745.20057
[19] Pirashvili, T., Dold-kan type theorem for γ-groups, Math. Ann., 318, 277-298, (2000) · Zbl 0963.18006
[20] Quillen, D., One the cohomology and K-theory of the general linear groups over a finite field, Ann. Math., 96, 552-586, (1972) · Zbl 0249.18022
[21] Schwartz, L., Unstable modules over the Steenrod algebra and Sullivan’s fixed point conjecture, Chicago Lecture Series in Math., (1994), University of Chicago Press · Zbl 0871.55001
[22] Slomińska, J., Dold-kan type theorems and Morita equivalence of functor categories, J. Algebra, 274, 118-1371, (2004) · Zbl 1042.18010
[23] Solomon, L., Representations of the rook monoid, J. Algebra, 256, 309-342, (2002) · Zbl 1034.20056
[24] Touzé, A., Troesch complexes and extensions of strict polynomial functors, Ann. Sci. Ec. Norm. Super., 45, 53-99, (2012) · Zbl 1253.20047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.